To report 2 cases of cornea verticillata (CV) after vandetanib treatment for medullary thyroid carcinoma (MTC).Methods:
In this retrospective interventional, case-report study, 2 patients who under vandetanib treatment for MTC were referred to our ophthalmology department because of vision complaints. Both subjects underwent a complete ophthalmologic examination, including confocal microscopy (CM) using the Heidelberg Retina Tomograph and Rostock Cornea Module.Results:
A 70-year-old man and a 43-year-old woman, both with a history of MTC under treatment with vandetanib for 5 months and 30 months, respectively, presented with blurred vision. In both patients, a mild CV pattern was observed although deposits were more evident in the male patient. CM images showed hyperreflective deposits in the corneal epithelium and subepithelial nerve plexus. Bright microdots were also seen throughout the stroma, along with a few hyperreflective keratocytes in the anterior stroma.Conclusions:
In both patients, vandetanib seemed to be the cause of CV. The CM images supported the idea of drug–lipid complex deposits in vandetanib-induced CV.